Regular and Chaotic Dynamics

, Volume 22, Issue 6, pp 650–676 | Cite as

Simple proofs and extensions of a result of L. D. Pustylnikov on the nonautonomous Siegel theorem

  • Rafael de la LlaveEmail author


We present simple proofs of a result of L.D. Pustylnikov extending to nonautonomous dynamics the Siegel theorem of linearization of analytic mappings. We show that if a sequence f n of analytic mappings of C d has a common fixed point f n (0) = 0, and the maps f n converge to a linear mapping A∞ so fast that
$$\sum\limits_n {{{\left\| {{f_m} - {A_\infty }} \right\|}_{L\infty \left( B \right)}} < \infty } $$
$${A_\infty } = diag\left( {{e^{2\pi i{\omega _1}}},...,{e^{2\pi i{\omega _d}}}} \right)\omega = \left( {{\omega _1},...,{\omega _q}} \right) \in {\mathbb{R}^d},$$
then f n is nonautonomously conjugate to the linearization. That is, there exists a sequence h n of analytic mappings fixing the origin satisfying
$${h_{n + 1}} \circ {f_n} = {A_\infty }{h_n}.$$
The key point of the result is that the functions hn are defined in a large domain and they are bounded. We show that
$${\sum\nolimits_n {\left\| {{h_n} - Id} \right\|} _{L\infty (B)}} < \infty .$$
We also provide results when f n converges to a nonlinearizable mapping f∞ or to a nonelliptic linear mapping. In the case that the mappings f n preserve a geometric structure (e. g., symplectic, volume, contact, Poisson, etc.), we show that the hn can be chosen so that they preserve the same geometric structure as the f n . We present five elementary proofs based on different methods and compare them. Notably, we consider the results in the light of scattering theory. We hope that including different methods can serve as an introduction to methods to study conjugacy equations.


nonautonomous linearization scattering theory implicit function theorem deformations 

MSC2010 numbers

37C60 34C35 37F50 30D05 47J07 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham, R. and Marsden, J.E., Foundations of Mechanics, Reading, Mass.: Benjamin/Cummings, 1978.Google Scholar
  2. 2.
    Arnol’d, V. I., Geometrical Methods in the Theory of Ordinary Differential Equations, 2nd ed., Grundlehren Math. Wiss., vol. 250, New York: Springer, 1988.CrossRefzbMATHGoogle Scholar
  3. 3.
    Astakhov, S.A., Lee, E. A., and Farrelly, D., Formation of Kuiper-Belt Binaries through Multiple Chaotic Scattering Encounters with Low-Mass Intruders, Mon. Not. R. Astron. Soc., 2005, vol. 360, no. 2, pp. 401–415.CrossRefGoogle Scholar
  4. 4.
    Banyaga, A., de la Llave, R., and Wayne, C.E., Cohomology Equations near Hyperbolic Points and Geometric Versions of Sternberg Linearization Theorem, J. Geom. Anal., 1996, vol. 6, no. 4, pp. 613–649.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bartsch, Th., Revuelta, F., Benito, R.M., and Borondo, F., Reaction Rate Calculation with Time-Dependent Invariant Manifolds, J. Chem. Phys., 2012, vol. 136, no. 22, 224510, 17 pp.CrossRefGoogle Scholar
  6. 6.
    Blazevski, D. and de la Llave, R., Time-Dependent Scattering Theory for ODEs and Applications to Reaction Dynamics, J. Phys. A, 2011, vol. 44, no. 19, 195101, 26 pp.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Brjuno, A.D., Analytic Form of Differential Equations: 1, Trans. Moscow Math. Soc., 1971, vol. 25, pp. 131–288; see also: Tr. Mosk. Mat. Obs., 1971, vol. 25, pp. 119–262.MathSciNetGoogle Scholar
  8. 7a.
    Brjuno, A.D., Analytic Form of Differential Equations: 2, Trans. Moscow Math. Soc., 1972, vol. 26, pp. 199–239; see also: Tr. Mosk. Mat. Obs., 1972, vol. 26, pp. 199–239.Google Scholar
  9. 8.
    Bruno, A.D., Local Methods in Nonlinear Differential Equations, Berlin: Springer, 1989.CrossRefGoogle Scholar
  10. 9.
    Buslaev, V. and Pushnitski, A., The Scattering Matrix and Associated Formulas in Hamiltonian Mechanics, Comm. Math. Phys., 2010, vol. 293, no. 2, pp. 563–588.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 10.
    Calleja, R. and de la Llave, R., A Numerically Accessible Criterion for the Breakdown of Quasi-Periodic Solutions and Its Rigorous Justification, Nonlinearity, 2010, vol. 23, no. 9, pp. 2029–2058.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 11.
    Canadell, M. and de la Llave, R., KAM Tori andWhiskered Invariant Tori for Non-Autonomous Systems, Phys. D, 2015, vol. 310, pp. 104–113.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 12.
    de la Llave, R., Marco, J.M., and Moriyón, R., Canonical Perturbation Theory of Anosov Systems and Regularity Results for the Livˇsic Cohomology Equation, Ann. of Math. (2), 1986, vol. 123, no. 3, pp. 537–611.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 13.
    de la Llave, R., A Tutorial on KAM Theory, in Smooth Ergodic Theory and Its Applications (Seattle, Wash., 1999), A. Katok, R. de la Llave, Ya. Pesin, H. Weiss (Eds.), Proc. Sympos. Pure Math., vol. 69, Providence,R.I.: AMS, 2001, pp. 175–292.Google Scholar
  15. 14.
    de la Llave, R., Uniform Boundedness of Analytic Iterates Implies Linearizability: A Simple Proof and Extensions: Preprint (2017).Google Scholar
  16. 15.
    de la Llave, R., Introduction to KAM Theory, Izhevsk: Institute of Computer Science, 2003 (Russian).Google Scholar
  17. 16.
    DeLatte, D., Nonstationary Normal Forms and Cocycle Invariants, Random Comput. Dynam., 1992/93, vol. 1, no. 2, pp. 229–259.MathSciNetzbMATHGoogle Scholar
  18. 17.
    DeLatte, D. and Gramchev, T., Biholomorphic Maps with Linear Parts Having Jordan Blocks: Linearization and Resonance Type Phenomena, Math. Phys. Electron. J., 2002, vol. 8, Paper 2, 27 pp.Google Scholar
  19. 18.
    Dereziński, J. and Gérard, Ch., Scattering Theory of Classical and Quantum N-Particle Systems, Texts Monogr. Phys., Berlin: Springer, 1997.CrossRefzbMATHGoogle Scholar
  20. 19.
    Dieudonné, J., Foundations of Modern Analysis, Pure Appl. Math., vol. 10, New York: Acad. Press, 1960.zbMATHGoogle Scholar
  21. 20.
    Guysinsky, M., The Theory of Non-Stationary Normal Forms, Ergodic Theory Dynam. Systems, 2002, vol. 22, no. 3, pp. 845–862.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 21.
    Hale, J.K., Ordinary Differential Equations, 2nd ed., Huntington,N.Y.: Krieger, 1980.zbMATHGoogle Scholar
  23. 22.
    Herman, M.-R., Recent Results and Some Open Questions on Siegel’s Linearization Theorem of Germs of Complex Analytic Diffeomorphisms of C n near a Fixed Point, in Proc. of the 8th Internat. Congr. on Mathematical Physics (Marseille, 1986), Singapore: World Sci., 1987, pp. 138–184.Google Scholar
  24. 23.
    Krüger, T., Pustyl’nikov, L.D., and Troubetzkoy, S., The Nonautonomous Function-Theoretic Center Problem, Bol. Soc. Brasil. Mat. (N. S.), 1999, vol. 30, no. 1, pp. 1–30.MathSciNetCrossRefzbMATHGoogle Scholar
  25. 24.
    Mather, J., Anosov Diffeomorphisms, Bull. Amer. Math. Soc., 1967, vol. 73, no. 6, pp. 792–795. (Appendix to [36].)Google Scholar
  26. 25.
    Meyer, K. R., The Implicit Function Theorem and Analytic Differential Equations, in Dynamical Systems: Proc. Sympos. Appl. Topology and Dynamical Systems (Univ. Warwick, Coventry, 1973/1974): Presented to E.C. Zeeman on His Fiftieth Birthday, Lecture Notes in Math., vol. 468, New York: Springer, 1975, pp. 191–208.Google Scholar
  27. 26.
    Moser, J., On a Theorem of Anosov, J. Differential Equations, 1969, vol. 5, pp. 411–440.MathSciNetCrossRefzbMATHGoogle Scholar
  28. 27.
    Moser, J., On the Volume Elements on a Manifold, Trans. Amer. Math. Soc., 1965, vol. 120, pp. 286–294.MathSciNetCrossRefzbMATHGoogle Scholar
  29. 28.
    Moser, J., A Rapidly Convergent Iteration Method and Non-Linear Partial Differential Equations: 1, Ann. Scuola Norm. Sup. Pisa (3), 1966, vol. 20, pp. 265–315.MathSciNetzbMATHGoogle Scholar
  30. 29.
    Nelson, E., Topics in Dynamics: 1. Flows. Mathematical Notes, Princeton,N.J.: Princeton Univ. Press, 1969.Google Scholar
  31. 30.
    Pustyl’nikov, L.D., A Generalization of Two Theorems of C. L. Siegel to the Nonautonomous Case, Uspehi Mat. Nauk, 1971, vol. 26, no. 4(160), pp. 245–246 (Russian).MathSciNetzbMATHGoogle Scholar
  32. 31.
    Pustyl’nikov, L.D., Stable and Oscillating Motions in Nonautonomous Dynamical Systems: A Generalization of C.L. Siegel’s Theorem to the Nonautonomous Case, Math. USSR-Sb., 1974, vol. 23, no. 3, pp. 382–404; see also: Mat. Sb. (N. S.), 1974, vol. 94(136), no. 3(7), pp. 407–429.CrossRefzbMATHGoogle Scholar
  33. 32.
    Reed, M. and Simon, B., Methods of Modern Mathematical Physics: 3. Scattering Theory, New York: Acad. Press, 1979.zbMATHGoogle Scholar
  34. 33.
    Saks, S. and Zygmund, A., Analytic Functions, 2nd ed., enl., Monogr. Matem., vol. 28, Warsaw: PWN, 1965.zbMATHGoogle Scholar
  35. 34.
    Siegel, C. L., Iteration of Analytic Functions, Ann. of Math. (2), 1942, vol. 43, pp. 607–612.MathSciNetCrossRefzbMATHGoogle Scholar
  36. 35.
    Simon, B., Wave Operators for Classical Particle Scattering, Comm. Math. Phys., 1971, vol. 23, pp. 37–48.MathSciNetCrossRefzbMATHGoogle Scholar
  37. 36.
    Smale, S., Differentiable Dynamical Systems, Bull. Amer. Math. Soc., 1967, vol. 73, no. 6, pp. 747–817.MathSciNetCrossRefzbMATHGoogle Scholar
  38. 37.
    Sternberg, Sh., Infinite Lie Groups and the Formal Aspects of Dynamical Systems, J. Math. Mech., 1961, vol. 10, pp. 451–474.MathSciNetzbMATHGoogle Scholar
  39. 38.
    Thirring, W., Classical Mathematical Physics: Dynamical Systems and Field Theories, 3rd ed., New York: Springer, 1997.CrossRefGoogle Scholar
  40. 39.
    Levine, H., Singularities of Differentiable Mappings, in Proc. of Singularities-Symposium I (Univ. of Liverpool, 1969/1970), C.T.Wall (Ed.), Lecture Notes in Math., vol. 192, Berlin: Springer, 1971, pp. 1–21.Google Scholar
  41. 40.
    Wheeler, J.A., On the Mathematical Description of Light Nuclei by the Method of Resonating Group Structure, Phys. Rev., 1937, vol. 52, no. 11, pp. 1107–1122.CrossRefzbMATHGoogle Scholar
  42. 41.
    Yomdin, Y., Nonautonomous Linearization, in Dynamical Systems (College Park,Md., 1986/87), Lecture Notes in Math., vol. 1342, Berlin: Springer, 1988, pp. 718–726.Google Scholar
  43. 42.
    Zehnder, E., A Simple Proof of a Generalization of a Theorem by C. L. Siegel, in Geometry and Topology: Proc. of the 3rd Latin Amer. School of Math., Inst. Mat. Pura Aplicada CNPq (Rio de Janeiro, 1976), Lecture Notes in Math., vol. 597, Berlin: Springer, 1977, pp. 855–866.CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Georgia Institute of TechnologySchool of MathematicsAtlanta GAUSA

Personalised recommendations